Asymptotic Methods for Investigating Quasiwave Equations of Hyperbolic Type

  • Yu. Mitropolskii
  • G. Khoma
  • M. Gromyak

Part of the Mathematics and Its Applications book series (MAIA, volume 402)

Table of contents

  1. Front Matter
    Pages i-x
  2. Yu. Mitropolskii, G. Khoma, M. Gromyak
    Pages 1-23
  3. Yu. Mitropolskii, G. Khoma, M. Gromyak
    Pages 24-41
  4. Yu. Mitropolskii, G. Khoma, M. Gromyak
    Pages 42-59
  5. Yu. Mitropolskii, G. Khoma, M. Gromyak
    Pages 60-90
  6. Back Matter
    Pages 199-214

About this book

Introduction

The theory of partial differential equations is a wide and rapidly developing branch of contemporary mathematics. Problems related to partial differential equations of order higher than one are so diverse that a general theory can hardly be built up. There are several essentially different kinds of differential equations called elliptic, hyperbolic, and parabolic. Regarding the construction of solutions of Cauchy, mixed and boundary value problems, each kind of equation exhibits entirely different properties. Cauchy problems for hyperbolic equations and systems with variable coefficients have been studied in classical works of Petrovskii, Leret, Courant, Gording. Mixed problems for hyperbolic equations were considered by Vishik, Ladyzhenskaya, and that for general two­ dimensional equations were investigated by Bitsadze, Vishik, Gol'dberg, Ladyzhenskaya, Myshkis, and others. In last decade the theory of solvability on the whole of boundary value problems for nonlinear differential equations has received intensive development. Significant results for nonlinear elliptic and parabolic equations of second order were obtained in works of Gvazava, Ladyzhenskaya, Nakhushev, Oleinik, Skripnik, and others. Concerning the solvability in general of nonlinear hyperbolic equations, which are connected to the theory of local and nonlocal boundary value problems for hyperbolic equations, there are only partial results obtained by Bronshtein, Pokhozhev, Nakhushev.

Keywords

Boundary value problem mathematical physics ordinary differential equation partial differential equation wave equation

Authors and affiliations

  • Yu. Mitropolskii
    • 1
  • G. Khoma
    • 1
  • M. Gromyak
    • 2
  1. 1.International Mathematical CentreUkrainian Academy of SciencesKievUkraine
  2. 2.Pedagogical UniversityTernopilUkraine

Bibliographic information

  • DOI https://doi.org/10.1007/978-94-011-5752-0
  • Copyright Information Kluwer Academic Publishers 1997
  • Publisher Name Springer, Dordrecht
  • eBook Packages Springer Book Archive
  • Print ISBN 978-94-010-6426-2
  • Online ISBN 978-94-011-5752-0
  • About this book